MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT
Model Number 71271340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Respiratory Distress (2045); Shock, Surgical (2267); Reaction (2414); Low Oxygen Saturation (2477)
Date of Event 05/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Smith and nephew is submitting this report pursuant to the provisions of 21 cfr, part 803.
 
Event or Problem Description
It was reported that patient died during total hip arthroplasty following cementation of implant.Versabond bone cement was used to fix, but 4 minutes later patient reacted with breathing, heartbeat, blood oxygen saturation decreased rapidly, and finally died.

Brand Name
VERSABOND 40 GRAM F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6759765
Report Number1020279-2017-00581
Device Sequence Number16363321
Product Code LOD
UDI-Device Identifier03596010494726
UDI-Public03596010494726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2018
Device Model Number71271340
Device Catalogue Number71271340
Device Lot Number15FC01630
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date09/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;